Alert archive / New York / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 87, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 6, 2007, 11:38 AM EDT for Saratoga County, New York. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2007, 11:38 AM EDT (15:38 UTC)
- Expired
- Jul 6, 2007, 12:29 PM EDT
- In force
- 51 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Saratoga County, NY
The radar
The Albany radar (KENX), 60 km from the middle of the area, began a volume at 15:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 12:00 PM EDT | TSTM WND DMG | Gansevoort, NY | TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 3.6 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 825 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 061538 SVRALY NYC091-061645- /O.NEW.KALY.SV.W.0087.070706T1538Z-070706T1645Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 1138 AM EDT FRI JUL 6 2007 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SARATOGA COUNTY IN EAST CENTRAL NEW YORK... * UNTIL 1245 PM EDT * AT 1134 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF ROCK CITY FALLS TO 17 MILES NORTH OF SARATOGA SPRINGS...OR ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF SARATOGA SPRINGS TO GLENS FALLS...AND MOVING SOUTHEAST AT 10 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... ROCK CITY FALLS BY 1210 PM EDT... SARATOGA SPRINGS AND MILTON BY 1225 PM EDT... BALLSTON SPA BY 1230 PM EDT... BURNT HILLS BY 1245 PM EDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4316 7412 4330 7361 4300 7361 4290 7393 $$ BGM
3 follow-up statements
000 WWUS51 KALY 061550 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1150 AM EDT FRI JUL 6 2007 NYC091-061645- /O.CON.KALY.SV.W.0087.000000T0000Z-070706T1645Z/ SARATOGA NY- 1150 AM EDT FRI JUL 6 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT FOR CENTRAL SARATOGA COUNTY... AT 1148 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CHATFIELD CORNER TO WILTON...OR ALONG A LINE EXTENDING FROM 10 MILES WEST OF SARATOGA SPRINGS TO 8 MILES NORTH OF SARATOGA SPRINGS...MOVING SOUTHEAST AT 25 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... MIDDLE GROVE...NORTH MILTON...FRINK CORNER AND ROCK CITY FALLS BY 1155 AM EDT... MILTON CENTER...JEWELL CORNER...CALLAHANS CORNERS AND BARNES CORNERS BY NOON EDT... MILTON AND FACTORY VILLAGE BY 1205 PM EDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4316 7412 4330 7361 4300 7361 4290 7393 $$ BGM
000 WWUS51 KALY 061607 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1207 PM EDT FRI JUL 6 2007 NYC091-061645- /O.CON.KALY.SV.W.0087.000000T0000Z-070706T1645Z/ SARATOGA NY- 1207 PM EDT FRI JUL 6 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT FOR CENTRAL SARATOGA COUNTY... AT 1205 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GRANGERVILLE TO CALLAHANS CORNERS...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF SARATOGA SPRINGS TO 10 MILES SOUTH OF HUDSON FALLS...MOVING SOUTHEAST AT 25 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... QUAKER SPRINGS...6 MILES NORTHEAST OF THE SARATOGA BATTLEFIELD AND 8 MILES NORTHEAST OF KETCHUMS CORNERS BY 1215 PM EDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4316 7412 4330 7361 4300 7361 4290 7393 $$ BGM
000 WWUS51 KALY 061629 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1228 PM EDT FRI JUL 6 2007 NYC091-061638- /O.CAN.KALY.SV.W.0087.000000T0000Z-070706T1645Z/ SARATOGA NY- 1228 PM EDT FRI JUL 6 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SARATOGA COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM ACROSS NORTHEAST SARATOGA COUNTY HAS EXITED THE COUNTY. HOWEVER...ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH 1 PM. LAT...LON 4316 7412 4330 7361 4300 7361 4290 7393 $$ BGM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 10:00 AM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 6, 10:00 AM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1000 AM EDT FRI JUL 6 2007 .SYNOPSIS...ANOTHER WEAK COLD FRONT WILL MOVE ACROSS EASTERN NEW YORK AND WESTERN NEW ENGLAND THROUGH MID DAY...WITH ASSOCIATED SHOWERS AND THUNDERSTORMS. CONDITIONS BEGIN TO DRY OUT AS A RIDGE OF HIGH PRESSURE WILL MIGRATE ITS WAY EAST INTO PENNSYLVANIA BY SATURDAY...INITIALLY BRING A COOLER NORTHWEST FLOW SUPPRESSING TEMPERATURES SOMEWHAT. AS THE HIGH PROGRESSES OFF THE ATLANTIC COAST WE CAN EXPECT A WARMER RETURN FLOW FROM THE SOUTHWEST WITH STRONG WARM AIR ADVECTION ENTERING OUR AREA ACTING LIKE A WARM FRONT TO WARM TEMPERATURES FOR SUNDAY. && .NEAR TERM /UNTIL 8 PM FRIDAY/... MAIN UPDATE TO THIS MORNINGS FORECAST IS TO INCREASE POPS AND OUR CHANCES FOR SEVERE WEATHER. 12Z SOUNDINGS FROM BUF AND ALY ALREADY SHOW FAVORABLE MID LEVEL LAPSE RATES WITH MSAS/LAPS SURFACE BASED PARCELS ALREADY SHOWING LI/S NEAR -6C (MAINLY ACROSS WESTERN NY) AND SBCAPES BETWEEN 1000-1500 J/KG WITH SURFACE COLD FRONT PROGRESSING EAST ACROSS BUF AREA. H2O VAPOR IMAGERY THIS MORNING REVEALS A RATHER COMPACT WAVE OVER WESTERN LAKE ONTARIO WITH VORT LOBE EXTENDING INTO WESTERN NEW YORK. SOME CONVECTION ALREADY DEVELOPING ACROSS THE LAKE AND THE ADIRONDACKS. LOCAL MAGLENTA EQUATIONS POINT TOWARD MAJOR SEVERE FORECAST WITH THE MAIN THREAT FROM HAIL WHICH WILL COINCIDE WITH THE WET BULB ZERO HEIGHTS JUST BELOW 10K FEET. EXPERIMENTAL SPC 4KM WRF WPS AND IJK MODEL REFLECTIVITY IMAGERY OUTPUT POINTS TOWARD A RATHER ORGANIZED EVENT FOR THE CWA FOR LATE THIS MORNING AND INTO THE MID AFTERNOON HOURS HENCE THE INCREASED POPS. WILL CONTINUE TO COLLABORATE WITH SPC AND WILL LIKELY DO ANOTHER 18Z SOUNDING. && .SHORT TERM /8 PM FRIDAY TO THROUGH SUNDAY/... FRI NIGHT...THE FCST AREA WILL BE ON THE CYCLONIC SHEAR OF THE UPPER LEVEL JET STREAM BRIEFLY. SFC HIGH PRESSURE NUDGES IN FROM THE MIDWEST OVERNIGHT WITH SUBSIDENCE AND VERY WEAK COLD AIR ADVECTION. LIGHT AND VARIABLE WINDS WITH CLEARING SKIES MAY YIELD SOME RADIATIONAL COOLING WITH THE STABLE BOUNDARY LAYER. DEWPOINTS FALL BACK INTO THE 50S IN THE WAKE OF THE FRONT. WE LEANED CLOSE THE GFSMOS VALLEYS FOR LOWS. SATURDAY AND SATURDAY NIGHT....EXPECT A WEAK RIDGE TO BUILD IN FROM THE WEST ON EARLY SATURDAY AND AS A RESULT OUR JET TO MIGRATE NORTH CREATING A MORE ZONAL PATTERN. A COOLER NORTHWEST FLOW DUE TO THE INCOMING HIGH PRESSURE SYSTEM WILL COOL THE MID LEVELS TO AROUND 11-13C AND MIX OUT TO GIVE US A HIGH IN THE UPPER 70S. AS CONDITIONS BECOME DRIER WITH DEWPOINTS ONLY IN THE LOWER TO MID 50S DUE TO DRIER CONDITIONS UPSTREAM OF THE FRONT THAT PASSED FRIDAY...AND NO REAL INDICATION OF A LIFTING MECHANISM EXCEPT FOR POSSIBLE DIVERGENCE ALOFT ASSOCIATED WITH A JET STREAK THE CHANCES OF PRECIPITATION LOOK MINIMAL EXCEPT IN THE NORTHERN PORTION OF OUR FA WERE A WEAK DISTURBANCE MAY SPARK SOME SHOWERS IN THE ADIRONDACKS. SATURDAY NIGHT LOOKS TO BE PARTLY CLOUDY WITH A CONTINUED CHANCE OF SHOWERS TO THE NORTH. WINDS SHIFT FROM NORTH WEST TO MORE WEST. THERE MAYBE SOME RADIATIONAL COOLING ESPECIALLY TO OUR SOUTH DUE TO LACK OF CLOUD COVER TO COOL DOWN TEMPERATURES TO THE UPPER 50S TO LOWER 60S. SUNDAY...500 MB RIDGE OVER THE CNTRL MS RIVER VALLEY BUILDS E/NE WITH 850 MB TEMPS SURGING TO +18-+20C OVER THE REGION. A LOW LEVEL SOUTHWEST FLOW OF 20-30 KTS WILL PROVIDE SOME DOWNSLOPING OFF THE CATSKILLS AND HELDERBERGS. TEMPS SHOULD GET INTO THE LOWER 90S IN THE HUDSON RIVER VALLEY. MOST OF THE GUIDANCE KEEPS THE THREAT OF ISOLD SHRAS/TSRAS OVER NRN NY CLOSER TO THE BOUNDARY. WE KEPT IT HOT AND DRY HERE ON SUNDAY. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... THE FLOW CONTINUES TO BE VERY ZONAL OVER THE REGION SUNDAY NIGHT INTO THE EARLY PORTION OF THE WEEK. THE DETERMINISTIC MODELS AND ENSEMBLES CONTINUE TO SHOW A NUMBER OF IMPULSES IN THE FAST FLOW POSSIBLY IMPACTING THE NRN EXTREME OF THE FCST AREA SUN NIGHT INTO MONDAY MORNING. IT IS HARD TO TELL WHICH POTENTIAL MCS IS REAL. IT DOES LOOK LIKE MONDAY MAYBE THE DAY A COLD FRONT STARTS TO SAG SOUTHEAST FROM THE ST LAWRENCE RIVER VALLEY WITH THE POTENTIAL FOR STRONG THUNDERSTORMS. 850 MB TEMPS ARE STILL CLOSE TO +20C. WE ADDED A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE SRN ADIRONDACKS AND LAKE GEORGE REGION SOUTHWARD TO THE CAPITAL REGION AFTER 06Z MON. THE FRONT TAKES ITS TIME SAGGING SOUTHWARD ON TUESDAY...WITH A CHANCE OF SHOWERS AND THUNDERSTORMS PERSISTING...ESPECIALLY FROM THE CAPITAL REGION SOUTH. THE LONG RANGE TRENDS FOR WEDNESDAY INTO THURSDAY HAVE SHIFTED A BIT WITH DRIER WEATHER POSSIBLY OVER THE REGION DURING THIS STRETCH...ESPECIALLY ON WED MAY HIGH PRESSURE MAY BRIEFLY BUILD IN FROM SOUTHEASTERN CANADA. A FAST MOVING DISTURBANCE IN THE W/NW FLOW ALOFT WILL BRING ANOTHER THREAT FOR SHOWERS AND THUNDERSTORMS ON THU. OVERALL...THE CURRENT GRIDS WILL REMAIN UNTOUCHED WITH A THREAT OF A SHOWER OR THUNDERSTORMS EACH DAY. && .AVIATION /11Z FRIDAY THROUGH TUESDAY/... MVFR-IFR CONDITIONS DUE TO FOG AND STRATUS WILL LIFT AND BURN OFF THIS MORNING. BETWEEN A COLD FRONTAL PASSAGE AND UPPER LEVEL TROUGH AXIS SWINGING THROUGH TODAY EXPECT WIDELY SCATTERED TO SCATTERED CONVECTION. HAVE VICINITY SHOWERS IN TAFS WITH CB AT KPOU WHERE CHANGES ARE BETTER FOR THUNDER. MVFR CONDITIONS WILL BE POSSIBLE WITH CONVECTION BUT CAN NOT DETERMINE TIMING AT ANY PARTICULAR SITE. ANY CONVECTION WILL DISSIPATE QUICKLY EARLY THIS EVENING. EXPECT MVFR FOG TO FORM AFTER 06Z WITH IFR POSSIBLE AT KGFL UNDER MOSTLY CLEAR SKIES WITH LIGHT WINDS. SAT AND SUN...VFR...NO SIGNIFICANT WEATHER. MON AND TUE...VFR/MVFR WITH CHANCE OF SHOWERS AND THUNDERSTORMS. && .HYDROLOGY... OVER THE PAST TWO DAYS THE AREA HAS RECEIVED NEEDED RAINFALL. THE SOUTHEASTERN CATSKILLS...MID HUDSON VALLEY INTO THE SOUTHERN BERKSHIRES AND LITCHFIELD HILLS RECEIVED THE MOST RAINFALL GENERALLY 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS OF 2 TO 3 INCHES. WIDELY SCATTERED TO SCATTERED CONVECTION IS EXPECTED TODAY WITH DRY WEATHER OVER THE WEEKEND. NEXT WEEK WILL BE UNSETTLED WITH SYSTEMS MOVING THROUGH A FAST FLOW. NO FLOODING PROBLEMS ANTICIPATED OVER THE NEXT SEVERAL DAYS. RIVER LEVELS GENERALLY BELOW NORMAL LEVELS FOR EARLY JULY. && .FIRE WEATHER... WIDELY SCATTERED TO SCATTERED CONVECTION TODAY AS A COLD FRONT AND UPPER LEVEL DISTURBANCE MOVE ACROSS THE REGION. RELATIVE HUMIDITY LEVELS NEAR 100 PERCENT THIS MORNING WILL DROP TO MINIMUMS OF 50 TO 55 PERCENT IN THE VALLEYS THIS AFTERNOON AND ONLY TO 65 TO 75 PERCENT ACROSS THE HIGHER TERRAIN. TONIGHT RELATIVE HUMIDITY LEVELS WILL AGAIN RISE TO NEAR 100 PERCENT WITH MINIMUMS SATURDAY AFTERNOON GENERALLY 45 TO 55 PERCENT...WITH LOWER VALUES IN THE MID HUDSON VALLEY IN THE UPPER 30S AND HIGHER VALUES IN THE 60S ACROSS THE HIGHER TERRAIN OF THE WESTERN ADIRONDACKS AND SOUTHERN GREEN MOUNTAINS. LIGHT AND VARIABLE WINDS EARLY THIS MORNING WILL INCREASE AND BECOME WESTERLY THROUGH THE MORNING AND EVENTUALLY BECOME NORTHWESTERLY THIS AFTERNOON AT 10 TO 15 MPH WITH GUSTS TO AROUND 20 MPH. WINDS WILL DIMINISH THIS EVENING AND BECOME LIGHT AND VARIABLE TO CALM OVERNIGHT. WINDS WILL INCREASE AND BECOME WESTERLY SATURDAY AT 10 TO 15 MPH. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...BRATTON/WASULA NEAR TERM...BGM SHORT TERM...WASULA/BRATTON LONG TERM...WASULA AVIATION...IAA HYDROLOGY...IAA FIRE WEATHER...IAA WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, Jul 6, 9:43 AM EDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 943 AM EDT FRI JUL 6 2007 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-071100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 943 AM EDT FRI JUL 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FROM LATE THIS MORNING...INTO THIS AFTERNOON. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE LARGE HAIL...MAINLY UP TO PENNY SIZE IN DIAMETER. ISOLATED DAMAGING WIND GUSTS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH THURSDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
In the hours before
Special weather statement, Jul 6, 11:13 AM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1113 AM EDT FRI JUL 6 2007 NYZ083-061545- SOUTHEAST WARREN NY- 1113 AM EDT FRI JUL 6 2007 ...A STRONG THUNDERSTORM IN WARREN COUNTY... AT 1107 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR LAKE GEORGE VILLAGE AND MOVING SOUTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... WEST GLENS FALLS BY 1130 AM EDT GLENS FALLS BY 1135 AM EDT IF ON OR NEAR LAKE GEORGE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
Special weather statement, Jul 6, 11:17 AM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1117 AM EDT FRI JUL 6 2007 NYZ041-061600- NORTHERN SARATOGA NY- 1117 AM EDT FRI JUL 6 2007 ...A STRONG THUNDERSTORM IN SARATOGA COUNTY... AT 1113 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR DAY CENTER...OR ABOUT 17 MILES NORTHWEST OF SARATOGA SPRINGS...AND MOVING SOUTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... CORINTH BY 1135 AM EDT 7 MILES NORTHEAST OF ROCK CITY FALLS BY 1155 AM EDT SARATOGA SPRINGS AND 7 MILES NORTH OF MILTON BY NOON EDT IN ADDITION TO HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 11:27 AM EDT | Severe Thunderstorm Warning | ALY | Warren | 34 min |
| Jul 6, 11:45 AM EDT | Severe Thunderstorm Warning | ALY | Washington | 60 min |
| Jul 6, 12:25 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 65 min |
| Jul 6, 12:47 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 46 min |
| Jul 6, 1:42 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 48 min |
| Jul 6, 1:46 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer | 44 min |
| Jul 6, 1:46 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 59 min |
| Jul 6, 2:10 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 65 min |
| Jul 6, 2:32 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 58 min |
| Jul 6, 3:38 PM EDT | Severe Thunderstorm Warning | ALY | Ulster | 42 min |
| Jul 6, 3:51 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 38 min |
| Jul 6, 3:53 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 32 min |
| Jul 6, 4:36 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 24 min |
| Jul 6, 5:03 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton | 32 min |
| Jul 6, 6:06 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery | 39 min |
Nearby
Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.